Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2021, 7:38 PM MDT for Box Butte County, Cheyenne County, Morrill County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 7:38 PM MDT (01:38 UTC)
- Expired
- Jun 13, 2021, 8:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Box Butte County, NE, Cheyenne County, NE, Morrill County, NE
The radar
The North Platte radar (KLNX), 183 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:55 PM MDT | HAIL 0.7 | 5 S Bridgeport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:04 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
026
WUUS55 KCYS 140138
SVRCYS
NEC013-033-123-140230-
/O.NEW.KCYS.SV.W.0057.210614T0138Z-210614T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
738 PM MDT Sun Jun 13 2021
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Box Butte County in the Panhandle of Nebraska...
Northeastern Cheyenne County in the Panhandle of Nebraska...
Morrill County in the Panhandle of Nebraska...
* Until 830 PM MDT.
* At 738 PM MDT, severe thunderstorms were located along a line
extending from near Alliance to 9 miles east of Angora to near
Court House And Jail Rocks, moving east at 30 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Alliance, Bridgeport, Alliance Airport, Northport, The Intersection
Of Highway 385 And 92, Court House And Jail Rocks, Bridgeport State
Recreation Area and Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4154 10320 4221 10297 4222 10275 4210 10274
4209 10271 4201 10270 4200 10267 4179 10268
4174 10266 4174 10264 4142 10264 4139 10261
4130 10261
TIME...MOT...LOC 0138Z 249DEG 26KT 4214 10286 4185 10291 4158 10305
HAIL...1.25IN
WIND...70MPH
$$
Hammer2 follow-up statements
370
WWUS55 KCYS 140216
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
816 PM MDT Sun Jun 13 2021
NEC013-140226-
/O.CAN.KCYS.SV.W.0057.000000T0000Z-210614T0230Z/
Box Butte NE-
816 PM MDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOX BUTTE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4143 10288 4152 10300 4193 10290 4200 10282
4200 10267 4179 10268 4174 10266 4174 10264
4142 10264
TIME...MOT...LOC 0216Z 267DEG 19KT 4189 10271 4149 10286
$$
NEC033-123-140230-
/O.CON.KCYS.SV.W.0057.000000T0000Z-210614T0230Z/
Cheyenne NE-Morrill NE-
816 PM MDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHERN CHEYENNE AND EASTERN MORRILL COUNTIES...
At 816 PM MDT, severe thunderstorms were located along a line
extending from 12 miles southeast of Alliance Airport to 8 miles
northeast of Dalton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4143 10288 4152 10300 4193 10290 4200 10282
4200 10267 4179 10268 4174 10266 4174 10264
4142 10264
TIME...MOT...LOC 0216Z 267DEG 19KT 4189 10271 4149 10286
HAIL...1.00IN
WIND...60MPH
$$
Hammer733
WWUS55 KCYS 140233
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
833 PM MDT Sun Jun 13 2021
NEC033-123-140243-
/O.EXP.KCYS.SV.W.0057.000000T0000Z-210614T0230Z/
Cheyenne NE-Morrill NE-
833 PM MDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHEYENNE AND EASTERN
MORRILL COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4143 10288 4152 10300 4193 10290 4200 10282
4200 10267 4179 10268 4174 10266 4174 10264
4142 10264
TIME...MOT...LOC 0233Z 249DEG 26KT 4193 10257 4153 10272
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:29 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 13, 5:29 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 529 PM MDT Sun Jun 13 2021 .UPDATE... Issued at 314 PM MDT Sun Jun 13 2021 Severe Thunderstorm Watch 268 has been issued for southeast Wyoming and Nebraska Panhandle through 04Z tonight. Updates have been sent. && .SHORT TERM...(This evening through Monday) Issued at 240 PM MDT Sun Jun 13 2021 Forecast challenges deal with severe thunderstorms today. Currently...thunderstorms developing along the Laramie Range this afternoon. Surface trough lays from near Cheyenne to Torrington with moist southeasterly upslope flow in the lower layers. Cold front being analyzed across central South Dakota back into northeastern Wyoming. SPC Mesoanalysis showing EMC RAP surface based CAPE around 5000 J/KG out in the Panhandle and around 2500 J/KG where the storms are forming on the Laramie Range. Still some small capping across southeast Wyoming with around 50 J/KG convective inhibition. Main limiting factor right now is lack of shear. Later this afternoon...northern front drops south into the northern Panhandle and Converse County in east central Wyoming. Sfc to 6km shear increases to 35kts across the northern Panhandle to around 50kts down here near Cheyenne. HRRR and NAMNEST short term guidance forecasting showers blossoming along the front as it slowly drops south southwestward into the southern Panhandle and southeast Wyoming plains. Could be a long show tonight as both models continue showers and storms through 09Z. SPC showing a Day 2 Marginal Risk area for the Nebraska Panhandle for Monday afternoon. Latest guidance showing no PoPs over that area for Monday. But with dewpoints in the 60s...surface boundary in the Panhandle and a weak upper southwest dropping shortwave...decided to add low chance PoPs for the Panhandle. and .LONG TERM...(Monday night through Saturday) Issued at 323 AM MDT Sun Jun 13 2021 Monday, the moisture sticks around the Nebraska panhandle with PWATs around 1.00 in through the afternoon. Daytime heating will still be strong with the upper-level ridge holding strong over northwest Wyoming, so the panhandle is still conducive to thunderstorms, but confidence is lower for Monday's convection. Tuesday, the ridge begins to erode, turning our winds back to westerly/southwesterly, advecting warmer, drier air into southeast Wyoming and western Nebraska. Afternoon highs for Tuesday and Wednesday are in the 90s to 100 degrees for some areas with humidities dropping to the teens and lower 20s. Winds should remain between 5 and 15 knots, but with the temperatures being so high and the air being so dry, there is still elevated fire weather conditions. Finally Thursday we begin to see a downward trend in temperatures as winds turn northwesterly. Afternoon highs are still expected to be in the 80s to lower 90s through the weekend though, with overnight lows in the 50s and 60s. Next chance of precipitation after Monday will be Friday afternoon. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 525 PM MDT Sun Jun 13 2021 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne until 03Z. Wind gusts to 30 knots at Laramie and Cheyenne until 03Z, then to 23 knots at all terminals after 15Z Monday. Nebraska TAFS...VFR, except for occasional MVFR and wind gusts to 45 knots in thunderstorms until 02Z at Scottsbluff. Thunderstorms in the vicinity at all terminals until 05Z. Wind gusts to 26 knots until 05Z, then to 24 knots after 15Z Monday. && .FIRE WEATHER... Issued at 240 PM MDT Sun Jun 13 2021 High pressure over the Rockies will keep temperatures above normal and very dry humidity over the next several days. Increasingly warmer temperatures and single digit afternoon humidities from the Laramie Range west. Until fuels are turned over to YES on rapid fire spread...fire weather conditions will remain below critical levels. A windy day expected Wednesday into Thursday across Carbon and Albany Counties....with afternoon humidity in the single digits. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...GCC LONG TERM...LK AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 15 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 425 AM MDT Sun Jun 13 2021 WYZ104-105-109>115-141030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 141030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Chances of showers and strong to briefly severe thunderstorm Sunday afternoon through late Sunday night. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 13, 6:29 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 10 S FORT ROBINSON 42.52N 103.51W
06/13/2021 M1.00 INCH SIOUX NE TRAINED SPOTTER
&&
AWLocal storm report, Jun 13, 6:39 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 20 ESE CHEYENNE 41.03N 104.44W
06/13/2021 E1.75 INCH LARAMIE WY PUBLIC
REPORT RECEIVED VIA FACEBOOK.
&&
GCLAYCOMLocal storm report, Jun 13, 6:41 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 SW HILLSDALE 41.16N 104.53W
06/13/2021 M1.75 INCH LARAMIE WY PUBLIC
&&
AWLocal storm report, Jun 13, 7:21 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 10 ENE AGATE 42.49N 103.61W
06/13/2021 SIOUX NE TRAINED SPOTTER
60 MPH WINDS REPORTED, BLEW THE DOG HOUSES
AWAY. PEA SIZED HAIL, 0.10 RAINFALL.
&&
AWLocal storm report, Jun 13, 7:31 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 6 ESE BOX BUTTE DAM 42.42N 102.97W
06/13/2021 M72 MPH BOX BUTTE NE TRAINED SPOTTER
&&
AWLocal storm report, Jun 13, 7:36 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
736 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 9 WNW WHITNEY 42.85N 103.41W
06/13/2021 M0.50 INCH DAWES NE TRAINED SPOTTER
&&
AWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:42 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 48 min |
| Jun 13, 7:27 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 48 min |
| Jun 13, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 43 min |
| Jun 13, 8:52 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 53 min |
| Jun 13, 9:43 PM MDT | Special Weather Statement | CYS | Morrill | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.